Alert archive / Texas / Tornado Warnings in 2001

Tornado Warning 22, NWS Fort Worth, TX

November 15, 2001Milam County, Texas

NWS Fort Worth, TX issued this tornado warning at Nov 15, 2001, 6:24 PM CST for Milam County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 15, 2001, 6:24 PM CST (00:24 UTC)
Expired
Nov 15, 2001, 7:15 PM CST
In force
51 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Milam County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WFUS54 KFWD 160024
TORFTW
TXC331-160115-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CST THU NOV 15 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 715 PM CST.

* AT 624 PM CST...DOPPLER RADAR DETECTED A POSSIBLE TORNADO 22 MILES 
  SOUTHWEST OF CAMERON...MOVING NORTHEAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CAMERON AROUND 710 PM CST.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.

LAT...LON 3077 9731 3063 9722 3087 9691 3100 9705
          3090 9726

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Nov 15, 3:35 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 15, 3:35 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CST THU NOV 15 2001

LARGE AREA OF RAIN AND THUNDERSTORMS ACROSS THE WESTERN CWA WILL
EXPAND IN COVERAGE THIS EVENING AS UPPER LEVEL JET STREAK ON THE
SOUTHEASTERN FLANK OF THE UPPER TROUGH ACCELERATES EASTWARD.  STILL
FEEL THE BEST FORCING WILL BE IN THE WEST AND WILL LEAVE THE FLASH
FLOOD WATCH IN PLACE PLUS EXPAND TO INCLUDE A FEW MORE COUNTIES TO
THE EAST. THE WATCH MAY NEED TO BE EXPANDED AS A DRY SLOT PUNCHES IN
FROM THE SOUTHWEST.  STILL APPEARS MOST OF THE SEVERE POTENTIAL WILL
BE CONFINED TO SOUTH TEXAS AND THE HILL COUNTRY WHERE THE BEST SHEAR
AND INSTABILITY LIE...HOWEVER THERE MAY BE ENOUGH LOW LEVEL SHEAR
FOR A FEW LOW TOP ROTATING STORMS IN THE EXTREME SOUTHERN ZONES.  BY
FRIDAY...UPPER LOW BEGINS TO WEAKEN AND MEANDER NORTHWARD WHICH
SHOULD LESSEN THE RAIN CHANCES ACROSS NORTH TEXAS.  UPPER LOW WILL
DRIFT INTO THE PANHANDLE ON SATURDAY BEFORE GETTING CAUGHT UP IN
FAST MOVING SHORT WAVE MOVING FROM THE PACIFIC NORTHWEST.  ENERGY
FROM THIS SYSTEM SHOULD SHIFT BETTER RAIN CHANCES NORTHWARD.  COLD
FRONT IS STILL PROGGED TO MOVE ACROSS THE CWA SUNDAY NIGHT/MONDAY
AND SHOULD BRING A QUICK SHOT OF RAIN ALONG WITH DRIER AIR ON
TUESDAY AND WEDNESDAY.  LONG WAVE TROUGH WILL BEGIN TO DIP INTO THE
SOUTHERN U.S. BY THANKSGIVING AND MAY BRING ANOTHER SHOT OF RAIN.

DFW  58/71/56/72 6422
ACT  62/73/58/74 +422

FCSTID = 79

.FWD...FLOOD WATCH IN EFFECT THROUGH TONIGHT ALONG AND WEST OF A
JACKSBORO...MERIDIAN ...TO FRANKLIN LINE.

In the hours before

Special weather statement, Nov 15, 4:45 PM CST, 1 hour 39 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160130-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CST THU NOV 15 2001

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE WESTERN
HALF OF NORTH TEXAS THROUGH TONIGHT.  THE MAIN THREAT FROM THIS
ACTIVITY WILL BE FROM HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT WEST OF A JACKSBORO...
WEATHERFORD...WACO...TO FRANKLIN LINE...WHERE ADDITIONAL RAINFALL
AMOUNTS BETWEEN 2 AND 4 INCHES MAY CAUSE FLOODING OF DITCHES AND
CREEKS...AS WELL AS SMALL RIVERS AND STREAMS.

IT APPEARS THAT THE THREAT OF SEVERE THUNDERSTORMS WILL BE CONFINED
TO THE TEXAS HILL COUNTRY AND SOUTH TEXAS...HOWEVER...THERE IS
ENOUGH INSTABILITY AND SHEAR FOR AN ISOLATED SEVERE THUNDERSTORM TO
FORM THIS EVENING...MAINLY SOUTHWEST OF COMANCHE TO MARLIN LINE.
THE MAIN THREAT FROM THESE STORMS WILL BE FROM DAMAGING WIND...BUT
THERE WILL BE ENOUGH SHEAR TO PRODUCE A ROTATING THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO.

Nearby

Tornado Warnings in Texas, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.